Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 340, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 21, 2006, 3:06 PM EDT for Hamilton County, Tennessee. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2006, 3:06 PM EDT (19:06 UTC)
- Expired
- Jul 21, 2006, 3:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:10 PM EDT | TSTM WND DMG | Soddy-Daisy, TN | FEW TREES DOWN NEAR SODDY DAISY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1442 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 211906 SVRMRX TNC065-211945- /O.NEW.KMRX.SV.W.0340.060721T1906Z-060721T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 306 PM EDT FRI JUL 21 2006 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN EAST TENNESSEE * UNTIL 345 PM EDT * AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF SODDY-DAISY...OR ABOUT 14 MILES NORTHWEST OF CLEVELAND...AND MOVING SOUTHEAST AT 5 MPH. LAT...LON 3541 8507 3529 8523 3509 8505 3530 8493 $$ HW
1 follow-up statement
000 WWUS54 KMRX 211934 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 334 PM EDT FRI JUL 21 2006 TNC065-211945- /O.CON.KMRX.SV.W.0340.000000T0000Z-060721T1945Z/ HAMILTON TN- 334 PM EDT FRI JUL 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR HAMILTON COUNTY... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHADY GROVE...OR ABOUT 13 MILES NORTHWEST OF CLEVELAND...MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3541 8507 3529 8523 3509 8505 3530 8493 $$ HW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:45 AM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 21, 10:45 AM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1045 AM EDT FRI JUL 21 2006 .DISCUSSION...FORECAST ON TRACK. NO UPDATE PLANNED. DEBRIS CLOUDINESS HAS SLOWED HEATING SLIGHTLY. LATER DEVELOPMENT SHOULD CUT SHORT HEATING SO LOWER MAX TEMPS FCST CONTINUES TO LOOK GOOD. EXPECTING OROGRAPHIC DEVELOPMENT INITIALLY TODAY. STORM MOTION SHOULD BE TO THE SE WHICH WILL MAKE VALLEY LOCATIONS A BIT MORE VULNERABLE. MOISTURE HAS INCREASED BUT INVERTED V FCST SOUNDINGS AND ENHANCED DOWNDRAFT POTENTIAL PERSISTS. SON PREVIOUS DISCUSSION: SHORT TERM...(TODAY AND TONIGHT)...THINNING MID TO HIGH LEVEL CLOUDINESS NOTED ACROSS THE FORECAST AREA THIS MORNING...WITH MCS OVER SRN IL-IN LIKELY TO WEAKEN BEFORE REACHING TN LINE. OUTFLOW BOUNDARY FROM THAT ACTIVITY PROBABLY WONT REACH FAR ENOUGH SOUTH TO BE A FACTOR FOR LATER TODAY. PRE-FRONTAL TROUGH AND SLOWLY SAGGING COLD FRONT LOOK TO BE MORE OF A FACTOR FOR INCREASING CONVECTION ON SATURDAY...BUT WEAKENING CAP AND PLENTY OF INSTABILITY JUSTIFIES PREVIOUS POPS FOR AT LEAST NRN TWO-THIRDS OF THE FORECAST AREA TODAY AND TONIGHT. SHOULD BE AREAS OF AT LEAST WEAK LOW LEVEL CONVERGENCE IN THE HIGHER TERRAIN AREAS TO HELP INITIATE CONVECTION BY THIS AFTERNOON. MODELS NOT AS EXCITED ABOUT RAIN CHANCES ACROSS SRN AREAS AS NOTED IN MOS POPS...WHICH SEEMS REASONABLE SO POPS WERE LOWERED SLIGHTLY ACROSS SE TN INTO SW NC. THIS ALSO BROUGHT OUR GRIDS MORE IN LINE WITH NEIGHBORING OFFICES IN THOSE AREAS. ISOLATED STRONG TO SEVERE STORMS CERTAINLY POSSIBLE THIS AFTERNOON AND EVENING...OF THE PULSE TYPE WITH DAMAGING DOWNBURST WINDS AND POSSIBLY SMALL HAIL. COVERAGE AND INTENSITY OF STORMS INCREASES MUCH MORE ON SATURDAY. OTHERWISE...LIKED THE MAX TEMPS FROM PREVIOUS GRIDS FOR TODAY...WHICH WERE A LITTLE BELOW THE WARMER MOS CHOICES. MINS TONIGHT NEAR PERSISTENCE VALUES...WHICH WAS VERY CLOSE TO PREVIOUS MIN TEMP GRID. LONG TERM...(SATURDAY THROUGH THURSDAY)...UPPER TROUGH DIGS SOUTH FROM OHIO VALLEY INTO TENNESSEE VALLEY SATURDAY AND BRINGS COLD FRONT TO EASTERN MOUNTAINS AND TENNESSEE BORDER BY SATURDAY NIGHT. GFS SHOWS DRIER AIR PUSHING SOUTH AND EAST SUNDAY BUT NOT SURE IF IT WILL MAKE IT ALL THE WAY SOUTH AND EAST OF FORECAST AREA. KEPT CHANCE POPS SUNDAY AND SLIGHT CHANCE SUNDAY EVENING. BOUNDARY MAY MOVE BACK NORTH MONDAY BUT KEPT FORECAST DRY FOR NOW. WENT ON THE HIGHER SIDE OF GUIDANCE SATURDAY AND SATURDAY NIGHT AS FRONT SAGS SOUTH. PREFERRED THE HIGHER MET GUIDANCE LATER IN THE DAY OVER THE GFS SOLUTION OF HIGH POPS AT 12Z. RAISED HIGHS A DEGREE SATURDAY. MAX TEMPERATURE GUIDANCE MAY BE A LITTLE HIGH SATURDAY WITH CLOUD COVER AND RAIN UNLESS THE RAIN HOLDS OFF UNTIL MID AFTERNOON. CHANCE OF SEVERE SATURDAY WITH NAM MODEL SHOWING AIRMASS QUITE UNSTABLE MID AFTERNOON AND EVENING AHEAD OF CONVECTIVE PRECIPITATION WITH FRONT MOVING SOUTH FROM KENTUCKY DURING THE AFTERNOON. LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING BUT IT APPEARS STORMS WILL BE MOVING FAST ENOUGH TO PRECLUDE ANY SIGNIFICANT FLOODING THREAT AS WELL AS FLASH FLOOD GUIDANCE VALUES AROUND 2 INCHES TO UP TO 3 INCHES FOR ONE HOUR AMOUNTS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 95 73 86 68 / 40 40 60 60 KNOXVILLE MCGHEE TYSON AIRPORT, TN 93 72 85 67 / 60 40 70 60 OAK RIDGE, TN 91 72 85 66 / 60 40 70 60 TRI CITIES AIRPORT, TN 88 69 83 65 / 60 40 70 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG/TD
Hazardous weather outlook, Jul 21, 5:05 AM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 505 AM EDT FRI JUL 21 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-220930- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 505 AM EDT (405 AM CDT) FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL DROP SLOWLY SOUTH FROM THE OHIO VALLEY... AND EXTEND EAST TO WEST ACROSS SOUTHERN PARTS OF KENTUCKY BY EARLY TONIGHT. DAYTIME HEATING AND THIS APPROACHING FRONT WILL BRING AN INCREASE IN SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS SOUTHWESTERN VIRGINIA AND NORTHERN PARTS OF EAST TENNESSEE THIS AFTERNOON AND EVENING. ISOLATED STORMS COULD REACH STRONG TO SEVERE LEVELS...WITH THE MAIN THREAT BEING DAMAGING DOWNBURST WINDS IN EXCESS OF 45 MPH. THE STRONGEST STORMS MIGHT ALSO PRODUCE SMALL HAIL UP TO PENNY SIZE. MOST STORMS WILL BE MOVING SOUTH OR SOUTHEAST AT 15 TO 20 MPH... AND COULD BRING BRIEF VERY HEAVY RAINFALL AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL SETTLE ACROSS THE REGION ON SATURDAY...AND COMBINE WITH A TROUGH OF LOW PRESSURE ALOFT...TO CREATE WIDESPREAD SHOWERS AND THUNDERSTORMS INTO SATURDAY NIGHT. THERE WILL BE A BETTER CHANCE OF STRONG TO SEVERE STORMS ON SATURDAY...AS WESTERLY WINDS ALOFT INCREASE AND THE ATMOSPHERE BECOMES MORE UNSTABLE. THE MAIN THREATS WILL BE DAMAGING WINDS IN EXCESS OF 55 MPH...AND HAIL UP TO NICKEL SIZE OR SLIGHTLY LARGER. ON A POSITIVE NOTE... SOME MUCH NEEDED RAINFALL SHOULD OCCUR ACROSS NEARLY ALL OF THE REGION WITH THIS SYSTEM. RAIN CHANCES ARE EXPECTED TO DIMINISH AS THIS COLD FRONT SETTLES SOUTH AND EAST OF THE REGION BY LATE SUNDAY. MOSTLY DRY WEATHER IS EXPECTED FROM SUNDAY NIGHT INTO TUESDAY...THEN TYPICAL SUMMERTIME RAIN CHANCES RETURN FOR MID TO LATE WEEK. HAZARDOUS WEATHER IS NOT EXPECTED FROM SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON SATURDAY. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:15 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 31 min |
| Jul 21, 4:22 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Morgan | 53 min |
| Jul 21, 4:30 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 30 min |
| Jul 21, 4:57 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 35 min |
| Jul 21, 5:31 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 44 min |
| Jul 21, 5:42 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Union | 48 min |
| Jul 21, 6:29 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 46 min |
| Jul 21, 6:57 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 63 min |
| Jul 21, 7:01 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 44 min |
| Jul 21, 7:10 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 50 min |
| Jul 21, 7:40 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 65 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.